This report is the first of a five-part series in which I discuss the risk factors and symptoms of Candida. This information will allow you to come to an informed decision about the likelihood that you have a problem with your gut flora (the collection of microorganisms that live in your digestive tract). The problem could be with Candida, bacteria, or parasites.
The first step in determining your risk of Candida and other “bugs,” is to look at your past medication and treatment history. The other steps I will be discussing later are multiple positive symptom matching, food cravings, digestive signs and symptoms, and physical and mental warning signs.
Take the time to think about what kind of medical treatments you’ve received in the past. Have you been taking medications short-term or long-term? Did you develop new symptoms after starting the medications?
- Everything You Need To Know About Candida Auris
- Difference Between Conventional Medicine and Natural Solution for Candida Yeast Infections
- Is Your Discharge Normal?
- Perseverance is Key: 12 Tips for Sticking with Your Candida Program – Part 2
- All You Need To Know About Giardia Lamblia
Have you had any hospital stays? Did you have any complications in or right after you left the hospital? Have you been doing poorly since you left the hospital? Did you require a catheter while in the hospital? If the answer is “yes” to any of these questions, you have significant indicators that Candida may be an issue.
If you look at page 54 of my book, Candida Crusher, you will see a list of common drugs associated with yeast overgrowth. The number one risk factor for Candida overgrowth is medication. At, or near, the top of this list is broad-spectrum antibiotics. I have seen many people over the years that have never been well since taking antibiotics. Although a typical course of antibiotics is seven to ten days, I’ve had clients who were prescribed antibiotics for six months. I consider that completely crazy!
Other drugs that increase the risk of Candida infections are anti-ulcer drugs, which block the formation of stomach acid. These drugs are also called proton pump inhibitors or PPIs. By reducing the level of acid in the stomach, bacteria can colonize the stomach, which creates problems farther down the digestive tract. Some of the problems include bloating, gas, malabsorption, and increased risk of yeast infections.
Corticosteroids and immunosuppressant drugs like methotrexate are suppress immune function. s. Down regulating your immune system increases your risk of opportunistic infections, including Candida. Certain medications for diabetes can also increase the risk of yeast infections, as can the oral contraceptive pill.
As you can see, medications and hospitalization clearly increase the risk of Candida infections.